Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 81, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 27, 2001, 7:26 PM EDT for Bedford County, Pennsylvania. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2001, 7:26 PM EDT (23:26 UTC)
- Expired
- Jun 27, 2001, 8:15 PM EDT
- In force
- 49 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Bedford County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:27 PM EDT | Hail 1 | Bedford, PA | 1.00 inch hail was reported in Bedford. Also, trees were reported down 3 miles west of Everett. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 272327 SVRCTP PAC009-280015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 726 PM EDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN PENNSYLVANIA * UNTIL 815 PM EDT. * AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST TO THE SOUTH OF THE CITY OF BEDFORD...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL MOVE OVER... EVERETT AROUND 745 PM. HOPEWELL AROUND 815 PM. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. $$ LAT...LON 4005 7864 3989 7853 4005 7819 4022 7829 DANGELO/JUNG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:15 PM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 27, 2:15 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 215 PM EDT WED JUN 27 2001 HIGH PRESSURE ONCE AGAIN CONTROLLING THE WEATHER TODAY. TEMPERATURES AND DEWPOINTS HIGHER THAN YESTERDAY LEADING TO SLIGHTLY HIGHER INSTABILITIES. AFTERNOON CU ONCE AGAIN FORMED MAINLY ALONG THE HIGHER TERRAIN WITH AN ISOLATED THUNDERSTORM POSSIBLE LATER THIS AFTERNOON IN THE LAURELS. AFTER ANOTHER CLEAR NIGHT...A WIND SHIFT LINE IS PROGGED TO CROSS THE REGION TOMORROW. THIS WILL TURN OUR WINDS OUT OF THE NORTHWEST. BELIEVE THE NORTHWEST PART OF CWA WILL BE SLIGHTLY COOLER AND LESS HUMID. THE GREATEST INSTABILITY WILL BE AHEAD OF THE THE WIND SHIFT IN THE SOUTHEAST. HOWEVER DOWNSLOPE NORTHWEST WINDS ALOFT SHOULD DRY THEM OUT DURING THE AFTERNOON LEADING TO A MOSTLY SUNNY DAY THERE AS WELL. WITH THE FRONT REMAINING NORTH OF THE REGION FOR FRIDAY...IT WILL BE ANOTHER WARM DAY. A STRONGER WEST WIND SHOULD USHER IN HIGHER DEWPOINTS IN THE WEST AND HIGHER TEMPERATURES IN THE EAST WITH A DOWNSLOPE COMPONENT. ALTHOUGH AT THIS POINT THINK THAT DOWNSLOPE WILL DRY OUT THE EAST...THE UPSLOPE IN THE WEST MAY BE ENOUGH TO CLOUD THEM UP AND POSSIBLY DEVELOP A FEW THUNDERSTORMS IN THE UNSTABLE ENVIRONMENT. IN THE EXTENDED...AS A WAVE ALONG THE FRONT PASSES WELL TO OUR NORTH...A COLD FRONT LOOKS TO PASS ON SUNDAY. SUNDAY WILL HAVE A HIGHER PRECIPITATION THREAT THAN SATURDAY...BUT NOT CONFIDENTh ENOUGH TO REMOVE THUNDERSTORM WORDING FROM SATURDAY AFTERNOON JUST YET AS HEIGHTS ALREADY BEGIN TO FALL. BEHIND THE FRONT NEXT WEEK LOOKS DRY AND COOL...AS CANADIAN HIGH PRESSURE BUILDS IN. .CTP...NONE. ROGOWSKI/RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:26 PM EDT | Flash Flood Warning | CTP | Bedford | 2 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.